National Inner City Drugs Task Force National Inner City Drugs Task Force
Home

 

 

Get Acrobat Reader

 

North Inner City Drugs Task Force

HEALTH ALERTS

 
The HSE have issued two Public Health alerts in May 2014 in relation to Ecstasy like substances that have been linked to a number of deaths across Ireland.
While investigations are still ongoing, there is sufficient evidence available to recommend that people do not take these substances or if their friends are in possession of these that they should not be consumed.

Green Apple / Green Rolex & other stimulants:
Green pills with an Apple or Rolex symbol appear have to been implicated in some of these incidents. Other stimulants indicated include cocaine, and amphetamines which in some circumstances have been taken in combination.

Double Cross / Double Black:
This is also an Ecstasy type substance implicated in the death of one man and the serious illness of four others in Donegal.

Attached please find a PDF which contains information which might be of interest, please click here to view


In light of a recent increase in the incidence of flu, this is a good time to remind everyone of the importance of the flu vaccine, particularly those “at risk”

The vaccine is free in many cases, including to clients of Drug Treatment Centres and clients of Infectious Disease Centres of hospitals

It is also free if you have a medical card or GP visit card

Click here to view an information leaflet/ poster giving further information

Related article: http://www.irishtimes.com/news/health/hospitals-cut-back-visiting-hours-after-increase-in-flu-cases-1.1693984  


The HSE Emergency Management office, An Garda Síochána and Local Authorities have put together an advice leaflet in cases where there is severe winter weather.

to view this leaflect, please click here

The HSE Emergency Management office,

 


 

Information about Anthrax and Heroin Users

There is an ongoing outbreak of anthrax among people who inject drugs in a number of countries in Europe with eleven cases identified since early June.

The latest case in Oxford (2nd November 2012) brings the total number affected in the UK to five – three in England (two fatal), one in Scotland and one in Wales (both recovering).The source is presumed to be contaminated heroin. It is unclear as yet whether these recent cases are linked to the cases in Europe (three in Germany, two in Denmark and one in France) but the situation is being monitored.

Because of this the NICDTF have issued an anthrax alert, and there is information below for services and heroin users.

Anthrax can be cured with antibiotics but early treatment is very important. Please view the following documents to find out about early symptoms, and for details of where to go in the North Inner City for treatment or further information:

What Staff need to know: Download here.
Anthrax Notice for clients and service users: Download here.
INPUD (International Network of People who Use Drugs): Anthrax Information for Heroin Users Download here.

Related news:

Fifth UK drug user is infected with anthrax 2nd November 2012.

Anthrax infected drug user dies in Blackpool 10th September 2012.

Case of anthrax confirmed in Lanarkshire heroin user 25th July 2012.

 


 

Heroin Overdose: Harm reduction advice


A reminder to all staff, volunteers and injecting drug users of the constant need to draw attention to harm reduction advice:

Remember - Taking Drugs Is Always A Risk
Don’t Use Heroin
Don’t Inject Heroin (Smoking or Snorting are alternatives)
Never Inject Alone
Keep the Dose Low
Avoid mixing drugs
Avoid mixing drugs and alcohol
Keep Emergency Medical Contacts Details to Hand

Early Signs of Overdose
Shallow Breathing
Pinpoint Pupils
Bluish Skin, Fingernails and/or Lips
Weak Pulse
Low Blood Pressure
Constipation
Cold/Clammy Skin
Seizures
Drowsiness
Dry Mouth
Tongue Discoloration
Stomach Spasms
Coma
Disorientation
Muscle Spasms/Rigid Muscles

If signs of overdose are seen contact Emergency services immediately.

 


Web Design